Alert archive / Mississippi / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 130, NWS Memphis, TN

July 10, 2007Tippah County, Mississippi

NWS Memphis, TN issued this severe thunderstorm warning at Jul 10, 2007, 6:41 PM CDT for Tippah County, Mississippi. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 10, 2007, 6:41 PM CDT (23:41 UTC)
Expired
Jul 10, 2007, 7:15 PM CDT
In force
34 min
Issued by
NWS Memphis, TN
Area
Counties, with a storm outline in the text

County Tippah County, MS

The radar

The Memphis radar (KNQA), 109 km from the middle of the area, began a volume at 23:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 11.7 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2007-07-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 358 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2007-07-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 29 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
358 J/kg
Mixed-layer CIN
-50 J/kg
Mixed-layer LCL
618 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
29 m²/s²
0-3 km storm-relative helicity
54 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 3:22 PM CDT, 3 hours 19 minutes earlier.

Area forecast discussion, Jul 10, 3:22 PM CDT, 3 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
322 PM CDT TUE JUL 10 2007

.DISCUSSION...

CURRENTLY...A VERY MOIST AND MARGINALLY UNSTABLE AIRMASS CONTINUES
IN PLACE ACROSS THE MID SOUTH. SURFACE DEWPOINTS ARE IN THE LOW
70S WITH PWS OVER 2 INCHES. SBCAPES RANGE FROM 500-1000 J/KG
ACROSS NORTHEAST ARKANSAS AND WEST TENNESSEE WHERE RAIN AND CLOUDS
HAVE PERSISTED. THE AIRMASS HAS DESTABILIZED MORE ACROSS NORTHERN
MISSISSIPPI WHERE THE SUN HAS MADE AN APPEARANCE AND SBCAPES ARE
APPROACHING 3000 J/KG AROUND TUPELO. AN UPPER LEVEL TROF MOVING
INTO WESTERN ARKANSAS IS PROVIDING LIFT AND RESULTING IN CONTINUED
SHOWER/TSTM DEVELOPMENT ACROSS THE AREA.

TONIGHT AND WEDNESDAY...SHORT TERM MODELS ARE IN EXCELLENT
AGREEMENT. THE UPPER TROF CURRENTLY ENTERING WESTERN ARKANSAS WILL
MOVE THROUGH THE MID SOUTH TONIGHT AND INTO MIDDLE TENNESSEE
WEDNESDAY MORNING. THE MODELS ARE MOVING THIS FEATURE MORE QUICKLY
AND NO LONGER DEVELOPING A CLOSED SURFACE LOW ALONG THE ASSOCIATED
COLD FRONT THAT WILL BE PUSHING INTO THE AREA ON WEDNESDAY
MORNING. AS A RESULT EXPECT NUMEROUS SHOWERS AND THUNDERSTORMS
TONIGHT WITH PRECIP TAPERING OFF WEDNESDAY MORNING AS THE UPPER
SUPPORT MOVES OFF TO THE EAST. DUE TO THE VERY MOIST AIRMASS
EXPECT LOCALLY HEAVY RAINFALL OVERNIGHT. THE COLD FRONT WILL MOVE
INVOF THE MEMPHIS AREA BY WEDNESDAY AFTERNOON. THERE COULD STILL
BE SOME ISOLD/SCT TSTM DEVELOPMENT ALONG AND SOUTH OF THE FRONT
WHERE INSTABILITY WILL BE THE GREATEST. WILL LEAVE SMALL POPS IN
DURING WEDNESDAY AFTERNOON ACROSS THE SOUTHERN 2/3RDS OF THE
FORECAST AREA.

WEDNESDAY NIGHT...THE FRONT WILL MOVE TO NEAR THE SOUTHERN BORDER
OF THE FORECAST AREA AND WITH LOSS OF HEATING EXPECT AFTERNOON
ACTIVITY ACROSS SOUTHERN PORTIONS OF THE AREA TO DIE QUICKLY. WEAK
HIGH PRESSURE WILL BUILD ACROSS NORTHERN SECTIONS OF THE MID SOUTH
AND SOME DRIER AIR WILL TRY TO PUSH INTO THE REGION. TEMPS WILL BE
COOLEST ACROSS NORTHEAST SECTIONS WITH LOWS IN THE LOWER 60S.

THURSDAY THROUGH FRIDAY...THE FRONT MEANDERS BACK NORTH INTO THE
FORECAST AREA THURSDAY AND THURSDAY NIGHT IN RESPONSE TO AN UPPER
LEVEL TROF MOVING THROUGH THE MID MISSISSIPPI VALLEY. AS A RESULT
PRECIP CHANCES WILL RETURN. THE FRONT WILL MOVE BACK SOUTH INTO
NORTH MISSISSIPPI BY FRIDAY AFTERNOON AS THE TROF MOVES EAST OF
THE REGION AND HIGH PRESSURE TRIES TO BUILD ACROSS NORTHERN
SECTIONS OF THE MID SOUTH.

EXTENDED...THE GFS AND ECMWF ARE IN GOOD AGREEMENT THROUGH THE
PERIOD. BOTH MODELS FORECAST THE FRONT TO MOVE BACK NORTH AND
WASH OUT THIS WEEKEND. MEANWHILE AN UPPER LEVEL TROF DEVELOPS
ACROSS THE LOWER MISSISSIPPI AND REMAINS NEARLY STATIONARY. AS A
RESULT EXPECT CONTINUED PRECIPITATION CHANCES WITH MOIST AIRMASS
IN PLACE.

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  72  89  70  89 /  70  20  10  30
MKL  71  87  61  88 /  70  20  10  10
JBR  71  88  65  88 /  70  20  10  30
TUP  72  88  68  90 /  70  40  10  20

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.

&&

SJM
Hazardous weather outlook, Jul 10, 3:30 PM CDT, 3 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
330 PM CDT TUE JUL 10 2007

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-111100-
ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-
MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
330 PM CDT TUE JUL 10 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...THIS EVENING AND TONIGHT

SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS THE MID SOUTH THIS
EVENING AND TONIGHT. SOME OF THESE THUNDERSTORMS MAY HAVE THE
POTENTIAL TO BECOME STRONG WITH WIND GUSTS TO 50 MPH...ALONG WITH
LOCALLY HEAVY RAIN AND DANGEROUS CLOUD TO GROUND LIGHTNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A WARM...VERY MOIST AND UNSTABLE AIRMASS WILL PRODUCE CHANCES FOR
SHOWERS AND THUNDERSTORMS ACROSS THE MID-SOUTH THROUGH THE WEEKEND.
THESE THUNDERSTORMS MAY HAVE THE POTENTIAL TO PRODUCE LOCALLY HEAVY
RAIN...DANGEROUS CLOUD TO GROUND LIGHTNING...SMALL HAIL...AND WIND
GUSTS TO NEAR 50 MPH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

SJM

In the hours before

Special weather statement, Jul 10, 4:17 PM CDT, 2 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
417 PM CDT TUE JUL 10 2007

MSZ001-007-102200-
DE SOTO MS-TUNICA MS-
417 PM CDT TUE JUL 10 2007

THIS SIGNIFICANT WEATHER ALERT IS FOR...DESOTO AND TUNICA COUNTIES.

A LINE OF STRONG THUNDERSTORMS PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED FROM ROBINSONVILLE TO 13 MILES WEST OF DUBBS AT 417 PM CDT...
MOVING EAST AT 35 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN DESOTO AND TUNICA COUNTIES...INCLUDING THE CITIES OF HORN
LAKE AND SOUTHAVEN...SHOULD MONITOR THIS STORM CLOSELY..
Special weather statement, Jul 10, 4:56 PM CDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
456 PM CDT TUE JUL 10 2007

MSZ001-008-TNZ088-102245-
DE SOTO MS-TATE MS-SHELBY TN-
456 PM CDT TUE JUL 10 2007

THIS SIGNIFICANT WEATHER ALERT IS FOR...DESOTO...SHELBY AND TATE
COUNTIES.

A LINE OF STRONG THUNDERSTORMS PRODUCING 35 TO 45 MPH WINDS WAS
LOCATED FROM SOUTHEAST MEMPHIS TO ARKABUTLA AT 456 PM CDT...MOVING
EAST AT 35 MPH.

VERY HEAVY RAIN ALONG WITH DANGEROUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THESE THUNDERSTORMS.

PEOPLE IN DESOTO...SHELBY AND TATE COUNTIES...INCLUDING THE CITIES OF
COLLIERVILLE...GERMANTOWN...HERNANDO...HORN LAKE...OLIVE BRANCH...
SENATOBIA AND SOUTHAVEN...SHOULD MONITOR THIS STORM CLOSELY. THIS
SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 545 PM CDT.
Special weather statement, Jul 10, 5:35 PM CDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
535 PM CDT TUE JUL 10 2007

MSZ011-102300-
QUITMAN MS-
535 PM CDT TUE JUL 10 2007

THIS SIGNIFICANT WEATHER ALERT IS FOR...QUITMAN COUNTY.

A STRONG THUNDERSTORM PRODUCING 40 TO 50 MPH WINDS WAS LOCATED 3
MILES WEST OF DARLING AT 535 PM CDT...MOVING EAST AT 35 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN QUITMAN COUNTY SHOULD MONITOR THIS STORM CLOSELY. THIS
SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 600 PM CDT.
Special weather statement, Jul 10, 5:50 PM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
550 PM CDT TUE JUL 10 2007

MSZ002-TNZ089-102320-
MARSHALL MS-FAYETTE TN-
550 PM CDT TUE JUL 10 2007

THIS SIGNIFICANT WEATHER ALERT IS FOR...MARSHALL AND SOUTHERN
FAYETTE COUNTIES.

STRONG THUNDERSTORMS PRODUCING 40 TO 50 MPH WINDS WAS LOCATED 4
MILES NORTHWEST OF HOLLY SPRINGS AT 550 PM CDT...MOVING EAST AT 30
MPH.

PEOPLE IN FAYETTE AND MARSHALL COUNTIES...INCLUDING THE CITY OF HOLLY
SPRINGS...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER
ALERT IS IN EFFECT UNTIL 620 PM CDT.
Special weather statement, Jul 10, 6:28 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
628 PM CDT TUE JUL 10 2007

MSZ003-004-110000-
TIPPAH MS-BENTON MS-
628 PM CDT TUE JUL 10 2007

THIS SIGNIFICANT WEATHER ALERT IS FOR...BENTON AND TIPPAH COUNTIES.

A STRONG THUNDERSTORM PRODUCING 40 TO 50 MPH WINDS WAS LOCATED 6
MILES NORTHWEST OF GRAVESTOWN AT 628 PM CDT...MOVING EAST AT 40 MPH.

PEOPLE IN BENTON AND TIPPAH COUNTIES...INCLUDING THE CITY OF
RIPLEY...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER
ALERT IS IN EFFECT UNTIL 700 PM CDT.
Special weather statement, Jul 10, 6:30 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
630 PM CDT TUE JUL 10 2007

TNZ090-110000-
HARDEMAN TN-
630 PM CDT TUE JUL 10 2007

THIS SIGNIFICANT WEATHER ALERT IS FOR...HARDEMAN COUNTY.

A STRONG THUNDERSTORM PRODUCING 40 TO 50 MPH WINDS WAS LOCATED 14
MILES SOUTHWEST OF BOLIVAR AT 630 PM CDT...MOVING EAST AT 35 MPH.

PEOPLE IN HARDEMAN COUNTY...INCLUDING THE CITY OF BOLIVAR...SHOULD
MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT IS IN
EFFECT UNTIL 700 PM CDT.

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 10, 6:48 PM CDTSevere Thunderstorm WarningMEGAlcorn42 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.